Alert archive / North Dakota / Wind Advisories in 2008
Wind Advisory 7, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Apr 15, 2008, 4:09 AM CDT for 5 counties in North Dakota. It took effect at Apr 15, 2008, 10:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2008, 4:09 AM CDT (09:09 UTC)
- In effect from
- Apr 15, 2008, 10:00 AM CDT
- Expired
- Apr 15, 2008, 7:04 PM CDT
- In force
- 9 hr
- Issued by
- NWS Bismarck, ND
Counties Dickey County, ND, LaMoure County, ND, Logan County, ND, McIntosh County, ND, Stutsman County, ND
The radar
The Aberdeen radar (KABR), 116 km from the middle of the area, began a volume at 09:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.2 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2880 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KBIS 150909 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 409 AM CDT TUE APR 15 2008 ...WIND ADVISORY FOR EXTREME SOUTH CENTRAL NORTH DAKOTA THIS MORNING THROUGH EARLY EVENING... .A LOW PRESSURE AND ASSOCIATED COLD FRONT WILL APPROACH SOUTH CENTRAL NORTH DAKOTA TODAY. SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS TO 35 MPH WILL DEVELOP THIS MORNING AHEAD OF THE FRONT...FROM JAMESTOWN SOUTH TO NAPOLEON AND ASHLEY...AND EAST TO OAKES. THE STRONG WINDS WILL CONTINUE THROUGH THE EARLY EVENING. ONCE THE FRONT MOVES THROUGH EARLY TONIGHT...WINDS WILL DROP BELOW ADVISORY LEVELS...HOWEVER WINDS WILL SHIFT TO THE WEST AND NORTHWEST AND REMAIN BREEZY AT 15 TO 25 MPH FOR THE REMAINDER OF THE NIGHT TONIGHT. NDZ037-047-048-050-051-151700- /O.NEW.KBIS.WI.Y.0007.080415T1500Z-080416T0000Z/ STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...JAMESTOWN...NAPOLEON...EDGELEY... ASHLEY...OAKES 409 AM CDT TUE APR 15 2008 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. EXPECT STRONG WINDS OF 20 TO 30 MPH WITH GUSTS TO AROUND 35 MPH TODAY THROUGH EARLY TONIGHT. THE WINDS WILL DECREASE TO 15 TO 25 MPH EARLY TONIGHT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KS
3 follow-up statements
000 WWUS73 KBIS 151623 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1123 AM CDT TUE APR 15 2008 ...WIND ADVISORY FOR EXTREME SOUTH CENTRAL NORTH DAKOTA THIS MORNING THROUGH EARLY EVENING... .A LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL APPROACH SOUTH CENTRAL NORTH DAKOTA THIS AFTERNOON. SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS TO 35 MPH WILL DEVELOP THIS MORNING AHEAD OF THE FRONT... FROM JAMESTOWN SOUTH TO NAPOLEON AND ASHLEY...AND EAST TO OAKES. THE STRONG WINDS WILL CONTINUE THROUGH THE EARLY EVENING. ONCE THE FRONT MOVES THROUGH EARLY TONIGHT...WINDS WILL DROP BELOW ADVISORY LEVELS...HOWEVER WINDS WILL SHIFT TO THE WEST AND NORTHWEST AND REMAIN BREEZY AT 15 TO 25 MPH FOR THE REMAINDER OF THE NIGHT TONIGHT. NDZ037-047-048-050-051-160000- /O.CON.KBIS.WI.Y.0007.000000T0000Z-080416T0000Z/ STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...JAMESTOWN...NAPOLEON...EDGELEY... ASHLEY...OAKES 1123 AM CDT TUE APR 15 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... EXPECT STRONG WINDS OF 20 TO 30 MPH WITH GUSTS TO AROUND 35 MPH THIS AFTERNOON THROUGH EARLY TONIGHT. THE WINDS WILL DECREASE TO 15 TO 25 MPH EARLY TONIGHT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TWH
000 WWUS73 KBIS 152058 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 358 PM CDT TUE APR 15 2008 ...WINDY CONDITIONS CONTINUE THROUGH EARLY EVENING... .A LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT OVER SOUTH CENTRAL NORTH DAKOTA WILL PRODUCE STRONG SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 40 MPH OVER PORTIONS OF EAST CENTRAL NORTH DAKOTA LATE THIS AFTERNOON AND EARLY THIS EVENING. DRIVERS OF HIGH PROFILE VEHICLES SHOULD BE AWARE OF THESE GUSTY WINDS AND PLAN ACCORDINGLY. NDZ037-047-048-050-051-160000- /O.CON.KBIS.WI.Y.0007.000000T0000Z-080416T0000Z/ STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...JAMESTOWN...NAPOLEON...EDGELEY... ASHLEY...OAKES 358 PM CDT TUE APR 15 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TWH
000 WWUS73 KBIS 160004 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 704 PM CDT TUE APR 15 2008 ...WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE... .A COLD FRONT HAS MOVED THROUGH THE MISSOURI VALLEY OF SOUTH CENTRAL NORTH DAKOTA AND IS APPROACHING THE JAMESTOWN AREA. WINDS AHEAD OF THE FRONT ARE FROM THE SOUTH AT 25 TO 30 MPH AND WILL BECOME NORTHWESTERLY AT 20 TO 30 MPH AFTER THE FRONT MOVES THROUGH. WHILE THE BRISK NORTHWESTERLY WINDS ARE EXPECTED TO PERSIST THROUGH THE EVENING HOURS...THE WIND SPEEDS WILL BE BELOW THE CRITERIA FOR A WIND ADVISORY. THEREFORE THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. NDZ037-047-048-050-051-160115- /O.CAN.KBIS.WI.Y.0007.000000T0000Z-080416T0000Z/ STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...JAMESTOWN...NAPOLEON...EDGELEY... ASHLEY...OAKES 704 PM CDT TUE APR 15 2008 ...WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ALLOWED THE WIND ADVISORY TO EXPIRE. EXPECT WINDS TO BECOME NORTHWEST AT 20 TO 30 MPH THIS EVENING...AND DECREASE TO 15 TO 20 MPH AFTER MIDNIGHT. $$ JV/JS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Apr 15, 3:07 AM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Apr 15, 3:07 AM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 307 AM CDT TUE APR 15 2008 .SHORT TERM....TODAY THROUGH THURSDAY NIGHT... LATEST WATER VAPOR IMAGERY SHOWS UPPER RIDGE AXIS EAST OF NORTH DAKOTA WITH A SOUTHWEST FLOW AND SCT/BKN HIGH CLOUDS OVERHEAD AND UPSTREAM INTO EASTERN MONTANA. FURTHER WEST...MORE OF A MID CLOUD BKN DECK WHICH LINKS UP WITH AN UPPER LOW/TROUGH OVER SOUTHWEST OREGON. A H3 120KT JET STREAK WAS STRETCHING FROM CENTRAL CALIFORNIA INTO CENTRAL NEVADA AND SOUTHEAST IDAHO. THIS JET WILL MIGRATE EAST TODAY/TONIGHT INTO NORTH DAKOTA PER NAM/GFS. AT THE SFC...LATEST MSAS SHOWS A COUPLE OF LOW PRESSURE CENTERS ALONG A COLD FRONT STRETCHING FROM NORTHEAST MONTANA SOUTHWEST INTO NE IDAHO. A COUPLE OF WEAKER LEADING SHORTWAVES WILL MOVE ACROSS OUR CWA DURING THE DAYLIGHT HOURS TODAY AS THE COLD FRONT ADVANCES THROUGH OUR NORTHWEST AND WESTERN ZONES. THE FRONT LOOKS TO MOVE ACROSS BISMARCK NEAR 00Z. NAM/GFS BUFR SOUNDINGS SHOW A WEAKLY UNSTABLE AIRMASS OVER SOUTHWESTERN AND SOUTH CENTRAL NORTH DAKOTA. NAM SHOWS BEST INSTABILITY OVER THE SOUTHERN ZONES...WHILE THE GFS HAS THE BEST INSTABILITY BULLSEYE OVER OUR SOUTH CENTRAL ZONES. WILL USE A BLEND OF BOTH THE NAM/GFS FOR POTENTIAL OF ISOLATED DRY TSTMS THIS AFT/EVE. BEST THREAT OF ISOLATED DRY TSTMS WOULD BE OVER THE SOUTHWEST BETWEEN 18Z-00Z. THIS AREA EXPANDS FURTHER EAST BETWEEN 21Z-03Z AND COVERS OUR SOUTH CENTRAL ZONES...ROUGHLY FROM GARRISON...TO BISMARCK...TO SELFRIDGE AND AREAS EAST. FIRE WEATHER CONCERNS ARE GUSTY SOUTH TO SOUTHWEST WINDS OF 15 TO 30 MPH...A WIND SHIFT WITH THE FRONTAL PASSAGE...RELATIVE HUMIDITIES IN THE 20 TO 25 PERCENT RANGE...AND POTENTIAL FOR ISOLATED DRY TSTMS MENTIONED ABOVE. PREVIOUS SHIFT HAD THIS AREA HANDLED WELL AND MADE ONLY A MINOR ADJUSTMENT TO EXPAND THE RED FLAG SLIGHTLY FURTHER NORTH PER GFS/DRY LIGHTNING POTENTIAL. THUS WILL UPGRADE THE FIRE WEATHER WATCH TO A RED FLAG WARNING OVER PORTIONS OF SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA. PLEASE REFER TO BISRFWBIS FOR SPECIFIC DETAILS. WILL ALSO ISSUE A WIND ADVISORY FOR OUR SOUTHEAST ZONES WHERE THE GROUND IS STILL SATURATED AND FIRE WEATHER NOT A CONCERN YET. HOWEVER FROM JAMESTOWN SOUTH TO WISHEK AND EAST TO OAKES...EXPECT SOUTH WINDS OF 20 TO 35 MPH...WHICH WILL GET AN EARLY START THIS MORNING. THUS A WIND ADVISORY WILL BE ISSUED FROM 15Z-00Z. PLEASE SEE BISNPWBIS FOR FURTHER DETAILS. THE STRONGER SHORTWAVES ARRIVE TONIGHT/POST FRONTAL. THE WAVES TONIGHT THROUGH WEDNESDAY MORNING EXHIBIT A MODERATELY STRONG H85-H30 OMEGA SIGNATURE ASSOCIATED WITH AFOREMENTIONED LEFT FRONT QUAD OF H3 JET. THIS SUPPORTS QPF TOTALS OF A COUPLE OF TENTHS OF RAIN STRETCHING FROM OUR SOUTHWEST ZONES NORTHEAST ACROSS MOST OF SOUTH CENTRAL NORTH DAKOTA. THE MODELS HAVE BEEN ADVERTISING THIS TREND FOR PAST FEW RUNS AND HAVE UPPED POPS INTO THE NUMEROUS CATEGORY FOR THESE AREAS TONIGHT. SOME COOLING COMING INTO NORTHWEST AND WESTERN NORTH DAKOTA THIS AFTERNOON AND EVENING BEHIND THE COLD FRONT...BUT COOLING WILL BE DELAYED UNTIL WEDS OVER THE SOUTH CENTRAL AND SOUTHEAST NORTH DAKOTA. EXPECT HIGHS ROUGHLY 20 TO 25 DEGREES COOLER TOMORROW VERSUS TODAY IN THE SOUTH CENTRAL AND THE SOUTHEAST. BREEZY NORTHWEST WINDS OF 15 TO 25 MPH WILL BE COMMON OVER THE CWA WEDS. CYCLONIC FLOW ASSOCIATED WITH AN UPPER TROUGH REMAINS OVER THE CWA THROUGH THURSDAY MORNING SO CANNOT RULE OUT A LINGERING SHOWER UNTIL THEN. FLOW TRANSITIONS FROM CYCLONIC TO ANTICYCLONIC DURING THE DAY THURSDAY INTO THURSDAY NIGHT AS A TRANSITORY RIDGE ARRIVES. THIS WILL END THE THREAT OF ANY SHOWER ACTIVITY BY LATE THURSDAY. DRY THURSDAY NIGHT. .LONG TERM...FRIDAY THROUGH TUESDAY THE MODELS CONTINUE TO INDICATE A STUBBORN BLOCKING PATTERN OVER THE EASTERN U.S. WHICH KEEPS A DEEP LONG WAVE TROUGH OVER THE WESTERN U.S. WE WILL SIT TRAPPED ON THE EASTERN SIDE OF THE FRONTAL ZONE AND MAY SEE ONLY LIMITED PRECIPITATION OR NONE. I PUT SOME POPS IN ON TUESDAY AS MODELS START TO BERCOME PROGRESSIVE THEN. && .AVIATION... GUSTY SOUTHERLY SURFACE WINDS IN THE JAMES RIVER VALLEY TODAY...THEN A FRONTAL PASSAGE DURING THE AFTERNOON WILL BRING A CHANCE OF THUNDERSTRORMS TO WESTERN AND CENTRAL NORTH DAKOTA...THAT THREAT WILL CONTINUE PAST SUNSET. && .FIRE WEATHER...A LOW PRESSURE AND COLD FRONT WILL BISECT NORTH DAKOTA FROM SOUTHWEST TO NORTHEAST TODAY. COOLER TEMPS AND NORTHERLY WINDS IN THE WEST AND NORTHWEST....AND SOUTHERLY FLOW/VERY WARM TEMPERATURES IN THE SOUTH CENTRAL AND SOUTHEAST ZONES. FIRE WEATHER CONCERNS ARE IN THIS GENERAL AREA ALONG AND AHEAD OF THE COLD FRONT TODAY. GUSTY SOUTH AND SOUTHWEST WINDS OF 15 TO 30 MPH WILL BE COMMON ALONG AND AHEAD OF THE FRONT. ALSO A WEAKLY UNSTABLE ATMOSPHERE IN THE WARM AIR WILL CREATE THE THREAT OF DRY TSTMS THIS AFT/EVE. THE COMBINATION OF ISOLATED DRY TSTMS...GUSTY WINDS/WIND SHIFT WITH THE FRONT...LOW RELATIVE HUMIDITY...AND DORMANT VEGETATION...ALL ENOUGH TO WARRANT A RED FLAG WARNING OVER PORTIONS OF THE SOUTHWEST AND SOUTH CENTRAL FIRE WEATHER ZONES. THE FIRE WEATHER WATCH WILL BE UPGRADED TO A RED FLAG WARNING. PLEASE SEE BISRFWBIS FOR FURTHER DETAILS. && .BIS WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 10 PM CDT /9 PM MDT/ THIS EVENING FOR NDZ019>023-033>036-040>046. WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR NDZ037-047-048-050-051. && KS/RSL
Hazardous weather outlook, Apr 14, 5:21 AM CDT, 22 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 521 AM CDT MON APR 14 2008 NDZ001>005-009>013-017>023-031>036-040>046-151030- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-SLOPE- HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- 521 AM CDT MON APR 14 2008 /421 AM MDT MON APR 14 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON AND EARLY EVENING FOR WESTERN AND CENTRAL NORTH DAKOTA DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY AND DORMANT VEGETATION. EXPECT SOUTHERLY WINDS TO INCREASE ACROSS CENTRAL AND WESTERN NORTH DAKOTA TODAY AS A LEE SIDE TROUGH STRENGTHENS OVER EASTERN MONTANA. SOUTH WINDS THIS AFTERNOON WILL RANGE FROM 25 TO 35 MPH FROM AROUND MINOT SOUTH TO BISMARCK AND EAST TO JAMESTOWN. SOUTH WINDS OF 20 TO 30 MPH WILL BE COMMON WEST OF BISMARCK...FROM WILLISTON SOUTH TO DICKINSON. MINIMUM HUMIDITIES WILL BECOME CRITICAL THIS AFTERNOON FALLING INTO THE TEENS. THE COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DORMANT VEGETATION HAS PROMPTED THE PREVIOUS FIRE WEATHER WATCH TO BE UPGRADED TO A RED FLAG WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ025-037-047-048-050-051-151030- FOSTER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- 521 AM CDT MON APR 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT WIND ADVISORY FOR EXTREME SOUTH CENTRAL NORTH DAKOTA THIS AFTERNOON THROUGH EARLY EVENING. A LEE SIDE TROUGH WILL STRENGTHEN OVER EASTERN MONTANA TODAY ALLOWING FOR STRONG SOUTH WINDS TO DEVELOP OVER EXTREME SOUTH CENTRAL NORTH DAKOTA. EXPECT SOUTH WINDS OF 25 TO 35 MPH THIS AFTERNOON...STRETCHING FROM CARRINGTON...SOUTH TO JAMESTOWN...TO NAPOLEON AND ASHLEY...AND EAST TO EDGELEY AND OAKES. THE STRONG SOUTH WINDS WILL DROP BELOW ADVISORY LEVELS SHORTLY AFTER SUNSET...BUT REMAIN BREEZY AT 15 TO 25 MPH OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. KS
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 4:24 AM CDT | Red Flag Warning | BIS | Adams, Bowman, Burleigh, Emmons, Grant, Hettinger and 10 more | 18 hr |
Nearby
Wind Advisories in North Dakota, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.